MAUDE Adverse Event Report: AERIN MEDICAL INC. VIVAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. VIVAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG722
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Deterioration of mucosa probably exacerbated with use of topical nasal decongestant spray.Topical nasal decongestant sprays have been reported to cause mucosal perforation.
 
Event or Problem Description
On (b)(6) 2022, the patient was treated with the vivaer stylus only on the right side.The swell body, internal nasal valve and the inferior turbinate were treated.Patient had first follow up visit on (b)(6) 2022 and again on (b)(6) 2022.At both visits, the patient showed good mucosal healing.At third follow-up visit on (b)(6) 2022, muscosa was intact.Physician discussed septo-turb option with the patient because patient was still complaining of congestion.At 7-month follow-up on (b)(6) 2022, patient presented with crusting on septum and 1x1 cm2 mucosal perforation in area treated with vivaer stylus.Cartilage was intact.The patient reported using afrin off and on for past month.Physician plans to move forward with septoplasty procedure to address persistent congestion.Topical nasal decongestant sprays have been reported to cause mucosal perforation.The deterioration of the mucosa is probably related to the combination of the radiofrequency treatment of the tissue in the area followed by use of afrin.

Brand Name
VIVAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key15307612
Report Number3011625895-2022-00004
Device Sequence Number6360840
Product Code GEI
UDI-Device Identifier08886479300160
UDI-Public08886479300160
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG722
Device Catalogue NumberCAT723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale